Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Child has headache and leg pain, fever, blotchy red spots inside throat, itchy red rash on soles, taken Tylenol, antihistamine and Calamine lotion. What can I do?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 379 Questions
My five year old daughter came home with a headache and leg pain from camp yesterday, she had a very high fever(103 to 104) for about 24 hours, she has blotchy red spots in the inside of her throat and now has an itchy red rash on the sole of her feet and palm of her hands. I gave her Tylenol abou four hours ago, her fever is down and I gave her an antihistamine and applied calamine lotion half hour ago. What does she have and what can I do?
Posted Tue, 17 Jul 2012 in Child Health
Answered by Dr. Santosh Kondekar 23 minutes later

As this started with high fever, it is like some kind of infection most likely viral as it is associated with rash. Often strept bacteria too does present like similar rash and throat lesions. Tylenol takes down fever only temporarily.
I recommend to ensure adequate feeding and water intake along with getting a strept test done for throat swab. If the rash is too itchy at times it may be allergic rash of hives/urticaria. ( as there are many types of rashes, without seeing the rash/pic, its not easier to come to a conclusion of rash).
If the strept test is positive, she may need antibiotic for 10 days. please get her examined/tested. if the fever lasts 2 days or more blood tests may be needed.
i hope this answers your query. please get back to me if any further issues.

Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor